Learn how to use Mayo Clinic Connect
Request an Appointment
Has anyone every experienced muscle and facia pain from gabapentin?
Like @painwarrior and @lauriedr I did not experience muscle or fascia pain. Gabapentin made me have memory loss, and unsteady on my feet. I’m currently on Baclofen for muscle spasm’s and Cymbalta.
Jump to this post
Maybe the gabapentin is just not working for me and my pain is increased
One of my pain mgmt docs put me on Baclofen. He said its used with many muscular dystrophy patients. It doesn’t make me sleepy or loopy and controls the spasms longer than Flexeril or Robaxin.
Gabapentin did nothing for me or to me so I quit taking it. No difference. I have an idea that there are more than one or two causal culprits involved here. I had begun to feel prickly, hot feet (not bad though) before chemo. After chemo it became full-blown hot feet, shooting pains, and now include ankles and unlike other neuropathy descriptions, I felt everything – to the extent that standing on the bathmat in my shower hurt my feet – that’s not normal, right? I have been told I probably have fibromyalgia and arthritis … I’m not sure what “fascia” pain is so am not a very good source.
Alex – After cancer surgery, I was on chemo for 6 months and a followupwith radiation. During the chemo no gabapentin prescribed by cancerpeople even though during one-on-one talks, leg and foot tingling wasdiscussed. Only quite a while after the chemo/etc. was finished andcomplaining re feet/ankles/legs to dr. was the gabapentin prescribed.There doesn’t seem to be a standard treatment or timing. My neuropathycouldn’t be called pain most of the time – it is mostly disabling numbnessand “crawly” sensation with very sensitive feet also occasional sharp stabs(which are painful) and I tire easily probably due to the effort it takesto walk – so, I use a cane or a walker to help. I hope doctors access theseexchanges as there are so many of us with similar/same/different stories –hope someone is listening who can do miracles for us.
I have been on Gabapentin for 5 years now after Chemo. I have been able to decrease my dosage and am now on 600,g 3 times a day. For a while I was on 900 mg 4 times a day. I would set my alarm to wake up and take it because if I didn’t the pain was severe. I guess I live with pain of about a 3 out of 10 all of the time. It is worse in the morning because I go longer than 8 hours to take the Gabapentin. It is a lifesaver. I did have a weird flare up and acupuncture brought it back down to my normal level. I also sometimes get a numb tongue and upper lips and chin. Weird!
Hello i took gabapentine for 3 months. I didn’t feel any pain relief. I did feel sleepy, had memory loss and muscle spasms in my legs and hand. I was up to 600 mg daily. When the spasms started i stopped taking it
Hello, everyone, I’m new here, & this is my first post. Was I supposed to start a new post, or reply to one? I think this is a reply. I’m Susan, username @sistergoldenhair.
I take Gabapentin, 900 mg/day, (300 mg x3/day FOR Myofascial Pain. Myofascial Pain was described to me as nerve pain. This is how It was explained to me: The Fascia is part of the muscle; the Fascia sometimes ‘binds’ up the muscle, & the nerves in the muscle & Fascia cause the pain. Is this close to being accurate?
This started 14 mos. ago, & came seemingly out of nowhere. Gabapentin helped initially, but not anymore. My doctor suggested a higher dosage, but I don’t want to do that, for the reasons described by some of you in this forum. With this dosage, (900 mg/day), I don’t experience the ‘zombie effect’, or the all over restlessness. Restless Legs is bad enough, AND the Gabapentin doesn’t seem to aggravate my restless legs. According to literature I’ve read, it’s sometimes prescribed FOR Restless Legs Syndrome. I also take Tramadol, which works well for my long-standing low back pain, but has no effect on this Myofascial pain.
Back to Myofascial Pain Syndrome: I take physical therapy; the therapist has minimal training in Myofascial Release, & spends little time with me. I also had several sessions with a massage therapist with extensive training in Myofascial Release. It helped, sort of. Between sessions, the pain returned, and at $125/visit not covered by medical insurance, I couldn’t afford to continue the sessions. Have any of you had Myofascial Release therapy?
I’m back to square one. The pain comes on with exertion, only affects a specific area, the Latissimus Dorsi (sp?), R side of my back. Wen I use that muscle, like reaching for or lifting something, e.g cooking, laundry, cleaning, the pain starts. Continuing to use the muscle aggravates it enough that I have to lie down, & the pain usually eases up after about 20-30 minutes. When I’ve got a crowd of people waiting for dinner, I don’t have time for rest breaks.
This is lengthy because I wanted to let you all know what’s going on, & what I’ve done for it. BTW, It took months of complaining before my Primary Physician referred me to a specialist. It was initially mis-diagnosed by a Rheumatologist as Shingles Neuropathy without rash, & re-diagnosed by a Neurologist as Myofascial Pain Syndrome. Thanks for reading, & I hope you’ll respond with your thoughts or recommendations.
I have been taking gabapetin for pain in my feet. I have to take a fairly high dosage (1200). I have developed pain in my muscles. I’m beginning to think the gabapetin is causing pain in my calves and other muscles. I really need something for the neuropathy. I took Lyrica and it was great at first but stopped working after a couple of months. I feel like I can’t win for losing. I take one thing for pain and it causes pain somewhere else.
Welcome to Connect juliawillc. I moved your discussion topic to an existing discussion called “Gabapentin and muscle pain.” Here you will find a robust conversation taking place on Gabapentin and some of the symptoms other members have experienced as a result.
I would like you to meet @1947 who recently posted about muscle spasms as a result from taking Gabapentin. I would also like you to meet @bryguy, @lauriedr, and @sandytoes14 who may be able to offer insight on other treatments that worked for them.
@nursegigi, as the creator of this discussion, what sort of pain did you experience as a result of taking Gabapentin? Was it similar to juliawillc’s side effects?
Juliawillc, you mentioned you took Lyrica, could you share what other treatments or therapies have you tried? Other members shared their concerns over memory loss and “zombie” like side effects from high dosages of Gabapentin, could you share whether you have experienced this side effect or not as well?
@JustinMcClanahan, I used gabapentin in moderate doses for migraine headache for 2 years. I was a zombie and have very little memory of that time period. One day I held my daughter’s tiny hand; after an intervention by friends, I got off the useless med. I next held my daughter’s now 5 yr old hand, and it was big. I hadn’t noticed. I still cry about those lost years that I can’t remember. If you do take gabapentin, have an attentive person watch you closely. My busy husband didn’t notice the change in me, but good friends did. Be careful of that powerful medicine!
Well after some time off gabapentin I realize it actually made my Crps worse. I couldn’t sleep eat think or remember anything and it made me emotional and suicidal. Never will take it again
Yes I had pain in my hands and feet. My feet would swell causing pressure and pain
@juliawillc and @JustinMcClanahan I did not have muscle pain specific to taking gabapentin 1200 mg daily, I had memory loss and was feeling like I was going to fall. Have you had your vitamin levels checked? I found I was low in Vitamin D and magnesium. I take Caltrate D3 with MSM. There is also something called magnesium oil that I use. http://www.ancient-minerals.com It is available on Amazon. I had no luck with Lyrica.
Create an account to connect with other patients and caregivers like you.Ask questions, get answers, and give and get support.Also follow blogs from Mayo Clinic experts.
Already have an account? Sign In